MAUDE Adverse Event Report: ETHICON INC. GYNECARE INTERCEED 3INX4IN; BARRIER, ABSORBABLE, ADHESION

ETHICON INC. GYNECARE INTERCEED 3INX4IN; BARRIER, ABSORBABLE, ADHESION
Model Number 4350
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Fever (1858); Unspecified Tissue Injury (4559)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #:(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure date and name of initial surgical procedure the diagnosis and indication for the initial surgical procedure? other relevant patient history/concomitant medications date - time of onset of abscess and fever from the surgical procedure? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? results? what was the results of the laparotomy and irrigation/ medical intervention that was performed? product lot #.What is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic distal gastrectomy on (b)(6) 2021 and the absorbable adhesion barrier was used.It was reported that the adhesion barrier was used just below the abdominal wall.It was reported that after the surgery the patient developed a low-grade fever.It was reported that a ct scan was performed that revealed an abscess.It was reported that after the surgery, the abscess was treated with puncture, but it injured the intestine, so the patient was treated by laparotomy and irrigation.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 01/31/2022.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: the patient demographic info: age, gender, weight, bmi at the time of index procedure : unknown.Date and name of initial surgical procedure : procedure name is laparoscopic distal gastrectomy.Procedure date is (b)(6) 2021.The diagnosis and indication for the initial surgical procedure? : unknown.Other relevant patient history/concomitant medications : unknown.Date - time of onset of abscess and fever from the surgical procedure? : unknown.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? : unknown.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? : no.Were cultures performed? results? : unknown.What was the results of the laparotomy and irrigation/ medical intervention that was performed? : unknown.Product lot # : unknown.What is physician¿s opinion as to the etiology of or contributing factors to this event? : unknown.What is the patient's current status? : unknown.

Brand Name
GYNECARE INTERCEED 3INX4IN
Common Device Name
BARRIER, ABSORBABLE, ADHESION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON SARL-NEUCHATEL
puits-godet 20
neuchatel 2000
SZ   2000
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12922630
Report Number2210968-2021-12313
Device Sequence Number14887312
Product Code MCN
UDI-Device Identifier10705031005396
UDI-Public10705031005396
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P880047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4350
Device Catalogue Number4350
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer01/04/2022
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown